Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 29, NWS St. Louis, MO

March 11, 2013Crawford County, Washington County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 11, 2013, 10:34 AM CDT for Crawford County, Washington County, Missouri. It took effect at Mar 11, 2013, 5:12 PM CDT. It was in force for 44 hr.

The area

The outline as issued.

The facts

Issued
Mar 11, 2013, 10:34 AM CDT (15:34 UTC)
In effect from
Mar 11, 2013, 5:12 PM CDT
Expired
Mar 13, 2013, 1:00 PM CDT
In force
44 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Crawford County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River near Sullivan (SLLM7). The gauge peaked at 11.59 ft at Mar 11, 2013, 7:00 PM CDT.

actionminormoderate510152003/1103/1203/1303/14
Action stage
9 ft
Minor stage
11 ft
Moderate stage
20 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WGUS43 KLSX 111534
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1034 AM CDT MON MAR 11 2013

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 


  MERAMEC RIVER NEAR SULLIVAN


.THIS FLOOD WARNING IS A RESULT OF 1 TO 1.5 INCHES OF PRECIPITATION
THE PAST 24 HOURS AND NO PRECIPITATION FORECAST IN THE NEXT 24
HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC055-221-121534-
/O.NEW.KLSX.FL.W.0029.130311T2212Z-130313T1800Z/
/SLLM7.1.ER.130311T2212Z.130312T0600Z.130312T1800Z.NO/
1034 AM CDT MON MAR 11 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MERAMEC RIVER NEAR SULLIVAN
* FROM THIS AFTERNOON TO TUESDAY EVENING.
* AT 10 AM MONDAY THE STAGE WAS 10.1 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 11.9 FEET TONIGHT 
  AND SHOULD FALL BELOW FLOOD STAGE TUESDAY.
* IMPACT...AT 12.0 FEET...THE MAIN ENTRANCE GATE AT ONONDAGA CAVE 
  STATE PARK BEGINS FLOODING NEAR THIS HEIGHT.  THIS MAY EVENTUALLY  
  FORCE THE PARK TO USE THE REAR ENTRANCE AS THE PRIMARY ENTRANCE TO 
  THE PARK.
* IMPACT...AT 11.5 FEET...A SMALL BRIDGE IN THE BACK OF MERAMEC STATE 
  PARK PARK IS FLOODED, CUTTING THE PARK IN TWO.  IF THE RIVER 
  CONTINUES TO RISE...PARK OFFICIALS WILL EVACUATE THE CAMPGROUNDS AT
  THIS POINT.
* IMPACT...AT 11.0 FEET...RIGHT BANK BEGINS TO OVERFLOW FLOODING 
  WOODED AREAS.

&&
 
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9089 3837 9082


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/12  03/13  03/14  03/15  03/16

MERAMEC RIVER
  SULLIVAN        11.0   10.06      11.6    8.1    6.2    5.4    4.9
2 follow-up statements
509 
WGUS83 KLSX 120112
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
812 PM CDT MON MAR 11 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  MERAMEC RIVER NEAR SULLIVAN AFFECTING CRAWFORD AND WASHINGTON 
  COUNTIES 

.THIS FLOOD WARNING IS A RESULT OF PAST RAINFALL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC055-221-130112-
/O.EXT.KLSX.FL.W.0029.000000T0000Z-130313T1400Z/
/SLLM7.1.ER.130311T1830Z.130312T0600Z.130312T1400Z.NO/
812 PM CDT MON MAR 11 2013

THE FLOOD WARNING CONTINUES FOR
  THE MERAMEC RIVER NEAR SULLIVAN
* UNTIL TUESDAY MORNING.
* AT  7:30 PM MONDAY THE STAGE WAS 11.3 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.8 FEET DURING
  THE PRE-DAWN HOURS OF TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE LATER ON TUESDAY MORNING.

&&
 
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9089 3837 9082

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/12  03/13  03/14  03/15  03/16

MERAMEC RIVER
  SULLIVAN        11.0   11.32      11.2    7.7    5.9    5.4    5.0
026 
WGUS83 KLSX 121147
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
647 AM CDT TUE MAR 12 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSOURI...
 
  MERAMEC RIVER NEAR SULLIVAN AFFECTING CRAWFORD AND WASHINGTON 
  COUNTIES

.THIS WILL BE THE LAST FLOOD STATEMENT FOR THIS HIGH WATER EVENT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC055-221-121217-
/O.CAN.KLSX.FL.W.0029.000000T0000Z-130313T1400Z/
/SLLM7.1.ER.130311T1830Z.130312T0000Z.130312T0226Z.NO/
647 AM CDT TUE MAR 12 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE MERAMEC RIVER NEAR SULLIVAN.
* AT 6:00 AM TUESDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* CRESTED AT 11.62 FEET MONDAY AFTERNOON.
* FELL BELOW FLOOD STAGE AT 9:26 PM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.0 FEET BY TOMORROW 
  MORNING.


&&
 
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9089 3837 9082


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     03/13  03/14  03/15  03/16  03/17

MERAMEC RIVER
  SULLIVAN        11.0    9.20       7.0    5.9    5.4    5.0    4.6

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 11, 6:51 AM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Mar 11, 6:51 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
651 AM CDT MON MAR 11 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 216 AM CDT MON MAR 11 2013

UPPER LOW WILL LIFT NEWD TODAY. AREA OF PRECIP OVER WRN IA WILL
ROTATE EWD AND SHUD REMAIN N OF THE CWA. HOWEVER...EXPECT THIS
AREA OF SN TO EXPAND SOMEWHAT TODAY SIMILAR TO YESTERDAY. WITH
BETTER FORCING N OF THE CWA...HAVE KEPT CHANCE POPS ON THE LOW
SIDE. LITTLE ACCUMULATION IS EXPECTED ATTM. PRECIP SHUD BE NE OF
THE CWA BY TONIGHT.

WITH NWLY FLOW AND EXTENSIVE CLOUD COVER ANTICIPATED TODAY...HAVE
KEPT TEMPS AOB COLDEST MOS THRU TONIGHT.

&&

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 320 AM CDT MON MAR 11 2013
(TUESDAY THROUGH WEDNESDAY)

MDLS REMAIN IN FAIRLY GOOD AGREEMENT THRU THE PERIOD WITH NW FLOW
OVER THE REGION REMAINING IN PLACE. WITHIN THE NW FLOW...MDLS PROG
A FEW S/W ALONG WITH A TROF DIGGING INTO THE REGION TUES INTO WED.
HAVE LOW CONFIDENCE IN TIMING OF ANY GIVEN S/W SIMPLY DUE TO THEM
BEING EMBEDDED WITHIN THE NW FLOW. CAN NOT RULE OUT LIGHT SN OR
SHSN WITH ANY S/W. BETTER CHANCES EXIST ON TUES AS THE UPPER TROF
DIGS SWD INTO THE AREA. WITH UNCERTAINTY REGARDING PLACEMENT OF
ANY PRECIP WITH THIS TROF...HAVE KEPT ONLY SLIGHT CHANCE POPS TUES
AFTERNOON INTO EARLY EVENING FOR NOW. ANY PRECIP THAT FORMS SHUD
BE SHOWERS BASED ON PROGD SOUNDINGS WITH DEEP MIXING THRU THE DAY.
THE REMAINDER OF THE PERIOD IS EXPECTED TO BE DRY WITH THE SFC
RIDGE BUILDING INTO THE AREA.

GIVEN PROGD HEIGHTS OVER THE AREA THRU THE PERIOD...HAVE TRENDED
TWD THE COOLER MOS.

(THURSDAY THROUGH SUNDAY)

WHILE MDLS START THE PERIOD IN RELATIVELY GOOD AGREEMENT...
IMPORTANT DIFFERENCES AMONG MDLS SHOW UP BY SAT. MDLS HAVE SFC FNT
SETTLE ACROSS PORTIONS OF THE REGION SAT INTO SUN. ANY S/W
EMBEDDED WITHIN THE MEAN FLOW WILL LIKELY TRIGGER SHRA...AFFECTING
PORTIONS OF THE CWA. HOWEVER...MDLS DIFFER EXACTLY HOW THIS WILL
OCCUR. FOR NOW...HAVE KEPT POPS IN THE LOW CHANCE RANGE.

REGARDING TEMPS...TRENDED TWD WARMER GUIDANCE FOR FRI WHEN MDLS
DEPICT WARMING TREND. WITH UNCERTAINTY FOR SAT AND BEYOND...HAVE
TRENDED TWD A BLEND OF GUIDANCE UNTIL MDLS COME INTO BETTER
AGREEMENT.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 647 AM CDT MON MAR 11 2013

STRATUS BLANKETS THE REGION WITHIN THE CYCLONIC FLOW IN THE WAKE
OF THE LOW PRESSURE SYSTEM CENTERED IN THE GREAT LAKES. MVFR CIGS
ARE EXPECTED TO PERSIST THROUGH MUCH OF THE DAY WITH THE CIGS
HEIGHTS SLOWLY RISING IN THE LATE MORNING AND AFTERNOON. WEST
WINDS WILL ALSO GUST TO 25+ KTS FROM MID MORNING THROUGH THE LATE
AFTERNOON. PRECIPITATION TRENDS AT THE TAF SITES ARE LESS CERTAIN.
THERE COULD BE A LITTLE DRIZZLE FOR 2-3 HOURS THIS MORNING IN THE
ST LOUIS AREA...OTHERWISE WE ARE WATCHING THE POTENTIAL FOR SOME
LIGHT SNOW SHOWERS OR FLURRIES. I HAVE MORE CONFIDENCE THAT SOME
OF THIS MAY IMPACT KUIN BUT KEPT VSBYS ABOVE 6SM DUE TO THE UNCERTAINTY
ASPECT. THE STRATUS IS EXPECTED TO CLEAR WEST TO EAST FROM LATE
AFTERNOON INTO THE MID EVENING...WITH MID/HI CLOUDS MOVING INTO
THE AREA LATE THIS EVENING AND OVERNIGHT.

SPECIFICS FOR KSTL...

MVFR CIGS ARE EXPECTED TO PERSIST THROUGH MUCH OF THE DAY WITH
THE CIGS HEIGHTS SLOWLY RISING IN THE LATE MORNING AND AFTERNOON.
WEST WINDS WILL ALSO GUST TO 25+ KTS FROM MID MORNING THROUGH THE
LATE AFTERNOON. THERE COULD BE A LITTLE LIGHT DRIZZLE FOR 2-3
HOURS THIS MORNING BUT IT PROBABLY WONT REDUCE THE VSBY IF IT
OCCURS. THERE MAY ALSO BE POTENTIAL FOR FLURRIES OR SOME LIGHT
SNOW SHOWERS THIS AFTERNOON BUT MY CONFIDENCE IS TOO LOW TO
MENTION. THE STRATUS IS EXPECTED TO CLEAR EARLY-MID EVENING...WITH
MID/HI CLOUDS MOVING INTO THE AREA OVERNIGHT.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 11, 4:14 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
414 AM CDT MON MAR 11 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
414 AM CDT MON MAR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SNOW TODAY ACROSS NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS. LITTLE TO NO ACCUMULATION IS CURRENTLY ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:00 PM CDTAreal Flood WarningLSXMonroe18 hr
Mar 10, 8:22 PM CDTRiver Flood WarningLSXOsage29 hr
Mar 10, 10:22 PM CDTRiver Flood WarningLSXPike7 days
Mar 10, 10:22 PM CDTRiver Flood WarningLSXPike8 days
Mar 10, 10:22 PM CDTRiver Flood WarningLSXLincoln7 days
Mar 11, 1:41 AM CDTAreal Flood WarningLSXAudrain, Boone, Knox, Lewis, Marion, Ralls and 1 more12 hr
Mar 11, 10:50 AM CDTRiver Flood WarningLSXGasconade, Montgomery5 days
Mar 11, 12:25 PM CDTRiver Flood WarningLSXMarion8 days
Mar 11, 12:25 PM CDTRiver Flood WarningLSXRalls8 days
Mar 11, 12:25 PM CDTRiver Flood WarningLSXSaint Charles8 days
Mar 11, 1:38 PM CDTAreal Flood WarningLSXAudrain, Boone, Monroe, Shelby6 hr

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.